MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/860/085
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device inserted to the patient by the doctor in the operating room was deflated after insertion.Subsequently, the device with which it was exchanged in the department by the doctor also had a cuff failure.No patient harm.A1: one patient, two product malfunctions.(b)(6) both represent the same patient.
 
Additional Manufacturer Narrative
Other, other text: d4: udi section is unknown; no information has been provided to date.G5: 510k is blank, this catalog number is not sold in the united states.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Device evaluation: one device was returned for investigation.Under visual inspection we noticed a tear in cuff.Functional testing found that it is not even possible to inflate the cuff as it leaks so badly.Due to fact that cuff leak was not observed prior use, because there are visible signs of use, it is the most probable that reported failure occurred during tracheostomy procedure or during use due to contact with a sharp edge.Root cause was attributed to failure to follow instructions.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No actions taken.
 
Additional Manufacturer Narrative
Udi related data quality updates only.

Brand Name
PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18125095
Report Number3012307300-2023-10482
Device Sequence Number12710441
Product Code BTO
UDI-Device Identifier15019517077940
UDI-Public(01)15019517077940(11)210329(17)260225(10)4110769
Combination Product (Y/N)N
Initial Reporter CountryHU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Model Number100/860/085
Device Catalogue Number100/860/085CZ
Device Lot Number4110769
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/20/2023
Not provided
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/18/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown